Levaquin Kidney Stones, Urethra, Crystals, Leva Pak, Urine
side effect: bleeding at urethra For a long-term sinus infection that has drained my energy, I took my first pill in the Leva-pak about noon today with a large glass of water. Ate lunch. Planned to vacuum, but it was difficult to get into and around ... more »
side effect: bleeding at urethra
For a long-term sinus infection that has drained my energy, I took my first pill in the Leva-pak about noon today with a large glass of water. Ate lunch. Planned to vacuum, but it was difficult to get into and around in our garage (we made a space for a car to go in now that mornings bring frost outside.) So I ended up moving things around in the garage. Major moving around, some stuff heavy. I was thrilled to have energy and strength to actually do something at last and to think of how long I had been listlessly surviving and at times even bedridden before this magical pill.
About 8:30 I came in to pee and found my undies bloody. Bravo, I said to myself, 10 years post menopause and I got my period again. This is the drug of youthfulness: energy and menstruation. Fortunately I still have a few sanitary items around for female friends who visit, so I got to be one of my friends.
But it seems that the blood is coming from the urethra, not from the vagina. And I have some discomfort there. So I recalled that the drug pakage said to drink plenty of water and realized that I hadn't had any more drinks since about noon or 1. I drank another glass of water and headed back to the garage.
I finished up the garage (who said I'm obsessive?) about 9:30 and came in to find out more about the new drug. I saw that the pack said right on it that drinking plenty of liquids PREVENTS THE FORMATION OF CRYSTALS IN THE URINE. So I drank 2 more glasses of water, thinking maybe crystals have formed in my urine and are cutting into the tissues of my bladder and urethra making them bleed. Guess these crystals must be softer than kidney stones or maybe much much smaller, because I've seen the pain folks get with kidney stones, and I would not be sitting here reading your experiences and now typing up my own to share with y'all if I had as much pain as kidney stones cause!
Anyway, with those two more glasses of water, I came online to see the deal with urethral bleeding caused by Leva-pak, and what do I see. Well, the first website I went to said about reading the pharmacist's paper that came with the L-pak. (My doc calls it L-pak, and I hope it's not gonna be L for me as it has been for most of y'all.) Now I wondered if the pharmacist had even put one in. Went and looked and sure enough, there it was, and it said to drink plenty of water "to prevent the formation of crystals in the urine." No further info about those crystals or their side effects. Some words about bleeding but totally vague, like does drinking water cure bleeding?? Who knows?
That paper the pharmacist put in my bag also said that one of the side effects can be "excitement". I thought, that's my side effect, and I am very happy about that. Garage is too. Hubby is too. Life is good. Leva-pack is good for me, for us for the world.
Anyway, back at the puter, eventually I found y'all and your many stories of pain and suffering caused by Levaquil. But, lo and behold, NOT A ONE OF YOU HAS MENTIONED MY BLOODY SIDE EFFECT. That goes to show what drinking plenty of liquids can spare you. Save ya a quarter wasted on sanitary pads you coulda given your female guests. Save ya from washing blood out of your undies again. Save ya from worrying about whether to call the doc (pharmacist is home in bed by now and tomorrow is Sunday. It figures.) And whether to take another pill.
Sheesh, it's a slow business trying to type up my story for ya, now 11 and time for more water, I figure. Be right back again...ok. I see the bleeding continues but it's a LIGHT DAY.
Well, now I've read this whole webpage top to bottom, and I feel pretty worried about taking enough of this Levaquil stuff to get exploding tendons and total nerve damage and pain and suffering and crippling and insanity and death by anaphylactic shock if I take another one.
I probably will take another one, just being sure to drink plenty a water too. Excuse me a sec while I go get another, as it is now after 10....okay I'm back now.We'll see as time goes along about taking any more. And if I am a good scout, I should come back and provide the REST OF MY STORY in a few days.
I saw that someone here said that Cipro is a fluoxosomethingorother too. I don't know why the doc didn't pick Cipro for me today instead of the Leva-pak. Maybe the last drug rep in his office gave him some good lines about the advantages of L as opposed to C, who knows? Anyway, if Cip and Lev are in the same family, I must say that as a postal employee, I am ready to take Cipro at the drop of a hat if our new machines spot anthrax in the air where we work. Sounds like those postal employees who died would have survived if the docs had recognized what was wrong with them and given them the Cipro early on. At least, other people who showed up sick afterwards with anthrax exposure got Cipro, and most of them survived, I heard.
The upshot is that I hope we don't take away the fluoxisomethingorothers until we find somthing better. Law suit perhaps, but not to deny the life-saving drug from EVERYBODY because some folks have bad side effects. Instead, we should find out how to test each person for having trouble taking it. You know, put a little drug in with some of their hair and a little in some of their blood and a little in some of their pee and see if it curdles or grows sprouts or something to show how each patient will react to it. Then tell each one what to expect from the various drugs available for that person's ailment. Then the patient can decide which side effects he wants to sign up for or if he just wants to stick with his original ailment.
I have not decided whether I will take any more of these pills. I will observe my crochety side effect and watch for any new ones that may pop up before I make my decision each day. I am very very concerned about long lasting muscle and tendon pains. I have not been able to hike now for about 3 months due to loss of energy, strength, and confidence. And I sure don't want to miss 3 more months trying to get over exploded achilles, burning knees, seizures, or nerve damage etc.
As a postal employee, I never do any research into cures for ailments. I am fairly experienced with ailments. I cannot provide you with any good excuses for not seeking to find cures for our health troubles.
I feel lucky to have been born when and where I was. I waited until central heat, air conditioning, cushioned seats in heated, air-conditioned autos(spare me from buckboards on unpaved "roads"), and penicillan. That penicillan brought me through pneumonia in 1947. Had I arrived 5 years sooner, I doubt it would have been available to me. Hmmm, I wouldn't a been available to share my story with you folks this evening either. So I must say a blessing for all those who try to improve my health when I go to them for help with my various complaints. Sure, money may be highly motivating for some of them, but Donald Trump and Bill Gates found ways to make money without going into medicine or research and drug development or doctoring.
So far, that's my story, my red flag today.
May THE FORCE be with each of you as you search for the best solutions for your ever-new mind and body problems. May we seek wisdom widely and recognize that what used to work for us often won't work any more because our bodies keep changing. We are along for the ride and hope to make it as pleasurable as possible as we round each curve and surmount each hill.
God bless us all, each and every one.
Christmas is coming...Tiny Tim's words echo through the years.